New Mexico, 2003Damaging Wind in New Mexico, July 14, 2003
July 14, 2003 · NWS EPZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 14, 11:57 AM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 14, 11:57 AM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
1257 PM MDT MON JUL 14 2003
SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO SUPPRESS MOST THUNDERSTORM ACTIVITY
FOR THE NEXT COUPLE OF DAYS. ISOLATED MOUNTAIN THUNDERSTORMS REMAIN
POSSIBLE. BY MIDWEEK...THE HIGH WILL SHIFT FURTHER NORTH...ALLOWING
ADDITIONAL MOISTURE INTO THE REGION FOR AN INCREASED CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THE LATTER PART OF THE WEEK AND INTO
NEXT WEEKEND. DAYTIME HIGH TEMPERATURES WILL GRADUALLY COOL TOWARD
SEASONAL NORMALS BY THE WEEKEND.
DISCUSSION...
WEATHER PATTERN OVER THE FORECAST AREA REMAINS UNDER THE STRONG
INFLUENCE HIGH PRESSURE CENTERED OVER THE FOUR CORNERS AREA. STABLE
CONDITIONS FROM THE HIGH AND A DRY AIR MASS AT LOWER LEVELS OF THE
ATMOSPHERE WILL SUPPRESS THUNDERSTORM DEVELOPMENT FOR ALL BUT THE
MOUNTAINS. SATELLITE IMAGERY INDICATED A BAND OF MID LEVEL MOISTURE
MOVING THROUGH THE FORECAST AREA EARLIER TODAY BUT HAS LARGELY
DROPPED SOUTH OF ELP...THOUGH SOME PART OF IT REMAINS OVER THE
BOOTHEEL. ISOLATED EVENING THUNDERSTORMS REMAIN POSSIBLE OVER THE
MOUNTAINS AND PORTIONS OF SOUTHWEST NEW MEXICO TONIGHT. CHANCES FOR
THUNDERSTORMS IMPROVE SLIGHT FOR TUESDAY AFTERNOON AND EVENING AS AN
UPPER LEVEL IMPULSE ROTATES AROUND THE HIGH OVER THE FORECAST AREA.
AVAILABLE MOISTURE REMAINS LIMITED SO WILL KEEP MENTION OF
THUNDERSTORMS TO SLIGHT CHANCE.
PATTERN WILL CHANGE EARLY WEDNESDAY AS THE CENTER OF THE HIGH SHIFTS
NORTH AND EAST OF FOUR CORNERS. THIS SHOULD ALLOW SOUTHEASTERLY FLOW
OVER THE REGION THAT WILL BRING IN ADDITIONAL MOISTURE FROM THE EAST
AND GRADUALLY INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE WEEK. FOR THE WEEKEND AND THE BEGINNING OF NEXT
WEEK SOUTHEASTERLY FLOW WILL CONTINUE BRING IN MOISTURE FOR IMPROVED
CHANCE OF PRECIPITATION. INCREASING CLOUDS AND MOISTURE SHOULD FORCE
DAYTIME TEMPERATURES TO GRADUALLY DROP BACK TO SEASONAL NORMALS BY
WEEKS END.
PRELIMINARY NUMBERS...
EL PASO UU 074/100 072/098 072 00001
ALAMOGORDO UU 071/100 069/098 069 00101
LAS CRUCES UU 070/101 068/099 068 00001
CLOUDCROFT BB 051/076 049/074 049 12121
TRUTH OR CONSEQUENCES UU 070/100 068/098 068 10101
SILVER CITY BB 066/094 064/092 064 12111
DEMING UU 069/101 067/099 067 10001
LORDSBURG UU 069/100 067/098 067 10101
SIERRA BLANCA UU 069/096 067/094 067 00001
.ELP...NONE
04
Hazardous weather outlook, Jul 14, 9:20 AM MST, 6 hours 40 minutes before
NMZ022>025-030>032-TXZ055-056-142215-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1020 AM MDT MON JUL 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS
PRODUCING GUSTY WINDS WILL FORM OVER THE HIGHER MOUNTAINS THIS
AFTERNOON AND A FEW MAY DRIFT OVER THE LOWLANDS. REDUCED VISIBILITIES
FROM BLOWING DUST MAY OCCUR OVER LOWLAND DESERTS IN THE VICINITY OF
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS WILL
OCCUR AGAIN TOMORROW WITH INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS LATER IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER SERVICES ARE NOT REQUIRED TODAY.
LUNDEEN
In the hours before
Special weather statement, Jul 14, 3:46 PM MST, 14 minutes before
NMZ022-030-150045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
446 PM MDT MON JUL 14 2003
...THUNDERSTORM OUTFLOWS WITH BLOWING DUST WILL AFFECT INTERSTATE 10 IN
SOUTHWESTERN NEW MEXICO LATE THIS AFTERNOON...
AT 445 PM MDT...THUNDERSTORMS WERE MOVING TOWARD LORDSBURG FROM THE
NORTHEAST. AS IN PREVIOUS DAYS...THOUGH THE OUTLFOW WINDS PRODUCED BY
THESE STORMS ARE NOT VERY STRONG...THE DUST IN THE AREA IS SO EASILY
LIFTED THAT ZERO VISIBILITES CAN RESULT FROM ONLY A 25 TO 30 MPH WIND.
MOTORISTS ON INTERSTATE 10 FROM EXTREME SOUTHERN GRANT COUNTY WEST TO
THE ARIZONA LINE SHOULD BE ON THE ALERT FOR SUDDEN DROPS IN VISIBILTY
DUE TO BLOWING DUST. THE STORMS SHOULD BE OUT OF THE AREA BY 7 PM.
Thunderstorm Wind, Grant
- When
- July 14, 4:00 PM MST
- Where
- Grant County, 2 mi E of Silver City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.767, -108.233
A strong dry microburst blew over a storage shed and ripped off a metal awning. The debris from the awning caused damage to several vehicles at two nearby automobile dealerships.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 18, 20032 deaths · 19 events
- Tornadoes in Minnesota, July 14, 2003$2.7 million · F2 · 9 events
- Lightning Strike in Florida, July 14, 20031 death · 1 injured · 1 event
- Hurricane in Texas, July 14 to 16, 20032 injured · $11 million · 6 events
- Heat in California, July 14, 20031 death · 1 event
- Lightning Strikes in Florida, July 14, 2003$280,000 · 2 events
- Tornadoes and Hail in North Dakota, July 14, 2003F1 · 10 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 15 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 14 events
- Hail and Damaging Winds in North Dakota, July 14, 20031 in hail · 11 events
- Flash Flood and Hail in West Virginia, July 14, 2003$4,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 14, 20032.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334197.